MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD UNIVERSAL VIRAL TRANSPORT STANDARD KIT; COLLECTION/TRANSPORT

BECTON, DICKINSON & CO. BD UNIVERSAL VIRAL TRANSPORT STANDARD KIT; COLLECTION/TRANSPORT
Model Number 220221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
The customer reported that while using bd¿ universal viral transport std swab kit for sample collection the tip of the swab broke off in the patient¿s left nostril.The swab tip was removed during a scheduled surgery.Multiple attempts were made to obtain additional information with no response from the customer.
 
Additional Manufacturer Narrative
H6: investigation summary the customer complaint is not confirmed.The batch number provided does not match that of any within our records.A device history review could not be completed as the batch number does not match that of any within our records.The photo provided does not show a broken swab.A review of past complaints does not indicate a confirmed trend for this product.
 
Event or Problem Description

Brand Name
BD UNIVERSAL VIRAL TRANSPORT STANDARD KIT
Common Device Name
COLLECTION/TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key10410476
Report Number1119779-2020-00280
Device Sequence Number2391757
Product Code JSM
UDI-Device Identifier30382902202210
UDI-Public30382902202210
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number220221
Device Catalogue Number220221
Device Lot Number005P14
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;